MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-27
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
(b)(4) - portico india, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 27mm portico valve was chosen for implant.Prior to procedure, the patient's platelet count was low, 58,000 - 60,000.During procedure, a pre-implant balloon aortic valvuloplasty (pre-bav) procedure was performed with an 22mm non-compliant non-abbott balloon.Rapid pacing at 180bpm was required during procedure.Post-deployment, it was noted the portico valve appeared a little constrained at the middle part.A decision was made to perform a post-bav with a 23mm non-complaint non-abbott balloon.Final implant depth was 6mm and there was no/trace aortic regurgitation and no paravalvular leak at end of procedure.Post-procedure on (b)(6) 2023 the platelet count reduced to 26,000 with no overt bleeding manifestations and anticoagulation was stopped.The patient's platelet count was closely monitored, however, there were no further drops in platelet counts and giant platelets were noted in peripheral smear.The patient was discharged in stable condition and their platelet count had increased to 48,000.It was reported the patient had a history of thrombocytopenia with giant platelets.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of valve underexpansion was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, a cause for the reported valve underexpansion could not be conclusively determined.It is possible that patient anatomy contributed to this event.However, this cannot be confirmed.The reported unexpected medical intervention was result of case-specific circumstances, as a post-implant valvuloplasty was performed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21294493
Report Number2135147-2025-00508
Device Sequence Number9199377
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public(01)05415067012494(17)240824(10)8136405
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Catalogue NumberPRT-27
Device Lot Number8136405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight73 KG